# SDR MALA010283

- Difficulty date: March 21, 2001
- Submitted: March 23, 2001
- Operation: Air carrier
- Aircraft: N41XJ
- Make and model: Saab SF340A
- Aircraft serial: 041
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23080031
- Part serial: 3596
- Condition: Overtemp
- Location: Right
- Stage of operation: TX
- How discovered: V
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

ON FLIGHT 2723, AFTER START RT STARTER CAUGHT ON FIRE. BURNT COWLING.  PILOT ACTUALLY PUT OUT FIRE USING HAND HELD EXTINGUISHER.  MAINTENANCE REPLACED STARTER GENERATOR DUE TO OVERTEMP P/N 23080-031, S/N OFF 3596, SN/ON 96075. IAW MEL TASK CARD 243103.  OPS AND LEAK CHECK GOOD.  CABLE EXTENDS APPEAR OVERTEMPED.  NEEDS STARTER CABLE REPLACEMENT AND FIRE EXTINGUISHER AT ROB 1C/D CABIN.  SEE DISC 8 LOG PG 934734 FOR FERRY DISC.  REMOVED AND REPLACED E-CABLES ENDS ON RT STARTER GEN.
